Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 5, 2007, 4:45 PM MDT for Gallatin County, Montana. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 4:45 PM MDT (22:45 UTC)
- Expired
- Jun 5, 2007, 5:06 PM MDT
- In force
- 21 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Gallatin County, MT
The radar
The Pocatello radar (KSFX), 221 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:39 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.8 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 052245 SVRTFX MTC031-052330- /O.NEW.KTFX.SV.W.0019.070605T2245Z-070605T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 445 PM MDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL GALLATIN COUNTY IN SOUTHWEST MONTANA... THIS INCLUDES THE CITY OF WEST YELLOWSTONE... * UNTIL 530 PM MDT * AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF BIG SPRINGS...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR WEST YELLOWSTONE AROUND 450 PM MDT. THIS ALSO INCLUDES HIGHWAY 287 BETWEEN MILE MARKERS 1 AND 8. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR WESTERN MONTANA. LAT...LON 4456 11142 4444 11124 4492 11050 4509 11075 $$ HOENISCH
1 follow-up statement
000 WWUS55 KTFX 052306 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 506 PM MDT TUE JUN 5 2007 MTC031-052316- /O.CAN.KTFX.SV.W.0019.000000T0000Z-070605T2330Z/ GALLATIN MT- 506 PM MDT TUE JUN 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GALLATIN COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR WESTERN MONTANA. LAT...LON 4456 11142 4444 11124 4492 11050 4509 11075 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:29 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 5, 3:29 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 329 PM MDT TUE JUN 5 2007 .DISCUSSION... TONIGHT THROUGH THURSDAY...AN UPPER LOW WILL DEVELOP OVER SOUTHEAST OREGON BY WEDNESDAY MORNING THEN MOVE INTO WYOMING DURING THE AFTERNOON. A WEATHER DISTURBANCE IS STILL FORECAST TO MOVE NORTHEAST THROUGH THE AREA THIS EVENING. THERE IS A SMALL RISK OF SEVERE THUNDERSTORMS AHEAD OF THIS DISTURBANCE. LATER TONIGHT PRECIPITATION WILL SPREAD INTO SW MT AHEAD OF THE UPPER LOW. THIS PRECIPITATION WILL THEN SPREAD NORTH DURING THE DAY AND CONTINUE OVER THE AREA WEDNESDAY NIGHT. AS THE LOW MOVES THROUGH THE DAKOTAS ON THURSDAY A DRIER AIRMASS WILL SPREAD SOUTH FROM CANADA. MODELS STILL DIFFER QUITE A BIT ON WHERE THE HEAVIEST PRECIPITATION IS FORECAST TO OCCUR SO WILL CONTINUE WITH THE WINTER STORM WATCH RATHER THAN UPGRADE IT TO A WARNING. MODELS DO SEEM TO AGREE ON LESS SNOWFALL FOR THE MOUNTAINS OF FERGUS COUNTY SO HAVE DROPPED THE WATCH FROM THAT COUNTY. A LITTLE CONCERNED THAT THE POTENTIAL FOR HEAVY MOUNTAIN SNOWS WILL COVER MORE OF SW MT THAN JUST GALLATIN AND MEAGHER COUNTIES. HAVE ADDED MADISON COUNTY AND MIGHT NEED TO ADD MORE COUNTIES IN TIME. MODELS ARE SLOWER BRINGING IN THE COLD AIR THAN THEY WERE YESTERDAY SO HAVE DELAYED THE START OF THE MOUNTAIN WINTER STORM WATCH FROM 12Z WEDNESDAY TO 12Z THURSDAY. BLANK THURSDAY NIGHT THROUGH SUNDAY NIGHT...WEAK HIGH PRESSURE WILL BE BUILDING OVER THE AREA THURSDAY NIGHT BUT SOME PRECIPITATION WILL CONTINUE OVER THE ROCKIES AND CENTRAL MONTANA...AND THE CHANCE OF THUNDERSTORMS LASTING INTO THE NIGHT. A SHORTWAVE MOVING THRU THE HIGH PRESSURE WILL KEEP THE AIRMASS UNSETTLED FRIDAY WITH SOME DRYING BY SATURDAY. INSTABILITY REMAINS LOW AND ANY AFTERNOON THUNDERSTORM ACTIVITY SHOULD ALSO REMAIN LOW. WEST FLOW ALOFT DEVELOPS BY SATURDAY NIGHT WITH A SHORTWAVE APPROACHING THE ROCKIES AND THE AIRMASS WILL MOISTEN. A BROADER UPPER LEVEL TROF MOVES OVER THE ROCKIES SUNDAY NIGHT AND THE PATTERN OF UNSETTLED WEATHER WILL CONTINUE. THE UNSETTLED NATURE OF THE UPPER LEVEL FLOW WILL KEEP TEMPS NEAR NORMALS. ZELZER MONDAY AND TUESDAY...EXTENDED MODELS CONTINUE TO DEPICT A TROUGH MOVING THROUGH DURING THIS PERIOD. A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS FOR MUCH OF THE REGION. TEMPERATURES WILL BE NEAR SEASONAL NORMALS. SAUCIER && .AVIATION... UPDATED 1750Z. THE AIRMASS WILL DESTABILIZE THIS AFTERNOON AS AN UPPER LEVEL STORM SYSTEM APPROACHES WESTERN MONTANA. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. AS THE UPPER LEVEL STORM SYSTEM MOVES INTO WESTERN MONTANA LATER TONIGHT...RAIN WILL BECOME MORE WIDESPREAD WITH SNOW LIKELY AT THE HIGHER ELEVATIONS. VFR CONDITIONS WILL PREVAIL WITH MVFR CONDITIONS IN THE VICINITY OF SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... GTF 49 53 42 63 / 50 90 100 40 CTB 47 54 41 63 / 60 60 60 20 HLN 50 53 42 58 / 50 100 100 40 BZN 48 51 38 56 / 60 100 100 60 WEY 41 45 30 49 / 70 100 80 50 DLN 45 49 36 54 / 80 80 70 40 HVR 53 62 44 64 / 50 80 80 20 LWT 51 54 41 54 / 50 90 100 50 && .TFX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR MTZ009- 010-012>014-044>046-048>051-053>055. WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING ABOVE 6000 FEET FOR MTZ012-015-050-054-055. && SHORT TERM...BLANK LONG TERM...EMANUEL AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 5, 2:07 PM MDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 207 PM MDT TUE JUN 5 2007 MTZ010-012>014-044>046-049>051-053>055-062015- EASTERN GLACIER-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS-BROADWATER- MEAGHER-GALLATIN- 207 PM MDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLD AIR AND DEEP MOISTURE WILL BECOME ESTABLISHED OVER THE AREA BY EARLY WEDNESDAY...WITH SNOW LEVELS DROPPING TO BELOW 6000 FEET. SNOW ACCUMULATIONS OF 8 TO 12 INCHES IS EXPECTED AT ELEVATIONS ABOVE 6000 FEET BETWEEN WEDNESDAY AND THURSDAY. LIKEWISE...A WINTER STORM WATCH HAS BEEN ISSUED FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON FOR CASCADE...MEAGHER...JUDITH BASIN...AND GALLATIN COUNTIES. IN ADDITION TO SNOW AT HIGHER ELEVATIONS...SIGNIFICANT RAINFALL IS EXPECTED AT LOWER ELEVATIONS. THIS PRECIPITATION MAY PROMPT HYDROLOGIC CONCERNS...AS RAIN FALLING ON ALREADY SATURATED SOILS WILL LIKELY CAUSE EXCESSIVE RUNOFF AND SIGNIFICANT RISES IN STREAM AND RIVER LEVELS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-009-011-015-047-048-052-062015- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-HILL-MADISON-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON- 207 PM MDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT VIGOROUS PACIFIC STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WATCH IS IN EFFECT FOR MADISON COUNTY FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:38 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 33 min |
| Jun 5, 5:26 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 49 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.